Thunderstorm Wind, Ashland
- When
- April 30, 8:35 PM EST
- Where
- Ashland County, Jeromesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Post Office
- Coordinates
- 40.800, -82.200
Thunderstorm winds downed a few tree limbs.
A warm front lifted north into Northern Ohio on April 30th causing scattered showers and thunderstorms to develop. At least one of the thunderstorms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
A warm front lifted north into Northern Ohio on April 30th causing scattered showers and thunderstorms to develop. At least one of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Apr 30, 8:25 PM EST, 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 925 PM EDT MON APR 30 2012 .SYNOPSIS... LOW PRESSURE IS LOCATED OVER INDIANA WITH A WARM FRONT EAST ACROSS NORTHERN OHIO TO WESTERN PENNSYLVANIA. A COLD FRONT EXTENDED SOUTHWEST FROM THE LOW. THE LOW WILL TRACK NORTHEAST ACROSS LAKE ERIE THIS EVENING...EVENTUALLY DRAGGING THE COLD FRONT ACROSS THE AREA OVERNIGHT. HIGH PRESSURE WILL BUILD IN FOR TUESDAY MORNING. TUESDAY EVENING INTO WEDNESDAY...THE FRONT WILL SURGE BACK NORTH ACROSS THE AREA AS A WARM FRONT. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... UPDATED TO ADD OHIO COUNTIES EAST OF WATCH 211. LOW PRESSURE OVER INDIANA WILL MOVE ENE ACROSS LAKE ERIE THIS EVENING. A WARM FRONT EAST OF THE LOW CURRENTLY EXTENDS ACROSS NORTHWEST OHIO AND THE CENTRAL LAKESHORE AND THEN SOUTHEAST THROUGH NORTHEAST OHIO INTO WESTERN PA. A COLD FRONT WILL FOLLOW THE LOW MOVING ACROSS THE AREA OVERNIGHT. MAIN CONCERN FOR THIS EVENING IS THE POTENTIAL FOR SEVERE WEATHER. WITH TEMPS IN THE LOWER 80S IN THE WARM SECTOR ACROSS THE SOUTHERN TIER OF COUNTIES AND DEWPOINTS NEAR 60...LI'S ARE NOW -2 TO -3 FROM FDY TO MFD. EXPECT AIRMASS TO CONTINUE TO DESTABILIZE THROUGH 6 OR 7PM AND THEN SLOWLY BEGIN TO BECOME MORE STABLE THROUGH THE EVENING. FORECAST SOUNDINGS SHOW A GOOD MID LEVEL DRY SLOT INDICATING A POTENTIAL FOR DOWN BURSTS AND AT LAST LOOK DOWNDRAFT CAPE HAD REACHED 900J/KG. ALSO SURFACE BASED CAPES ARE JUST OVER 1000J/KG ON RUC JUST TO OUR SOUTH AND WOULD EXPECT THAT AIR WILL BE LIFTED NORTH INTO THE AREA THROUGH THE EVENING SO HAIL ALSO A POSSIBILITY. RADAR SHOWS BAND OF RAIN FROM LOWER MI SOUTHWEST THRU NRN INDIANA AND ILLINOIS WITH THUNDERSTORMS NOW DEVELOPING ON THE LEADING EDGE OVER WEST CENTRAL INDIANA AND SRN ILLINOIS. EXPECT THESE TO TRACK NORTHEAST WITH CURRENT MOTION BRINGING THUNDER FROM WESTERN INDIANA INTO WESTERN CWA COUNTIES BETWEEN 8 AND 9PM. ...ALTHOUGH DO EXPECT SHOWERS INTO NWRN BEFORE THEN. WILL HAVE CAT POPS FOR THE ENTIRE AREA WITH THE POSSIBILITY OF SEVERE ACROSS ALL BUT THE NORTHWEST CORNER. WILL CARRY THIS CHANCE OF SEVERE THROUGH THE EVENING AND THEN TRANSITION TO SHOWERS OVERNIGHT WITH POPS ENDING FROM THE NORTHWEST. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/... NEED TO BE BRIEF. TUESDAY MORNING SHOULD BEGIN DRY WITH HIGH PRESSURE BUILDING IN FROM THE NORTH. THE COLD FRONT THAT MOVES THROUGH TONIGHT SHOULD BE AROUND THE OHIO RIVER IN TE PROCESS OF STALLING. TUESDAY AFTERNOON THE FRONT WILL TURN WARM AND REACH THE SWRN CWA COUNTIES. DID BRING A CHANCE POP BACK TO THE WESTERN TWO THIRDS BY EVENING DUE TO THE FRONT. CONTINUED CHANCE POPS TUESDAY NIGHT GIVE THE FAIRLY MOIST AIRMASS ACROSS THE AREA AND THE FRONT CONTINUING TO MOVE THROUGH. WEDNESDAY THE AREA WILL REMAIN IN THE WARM SECTOR. MODELS DO SHOW ENOUGH MOISTURE ACROSS THE AREA FOR CLOUDS AND THUNDERSTORMS HOWEVER GIVEN THE BUILDING SURFACE HIGH SHAVED POPS TO LOW TO MID CHANCE. AIRMASS DRIES A BIT WEDNESDAY NIGHT SO WILL DROP POPS MUCH OF THE AREA. THURSDAY SURFACE HIGH STILL JUST SOUTHEAST OF THE AREA AND UPPER RIDGING TAKING PLACE AS WELL. STARTED TO GO COMPLETELY DRY ALTHOUGH A BIT NERVOUS AS CAPES ARE SHOWN OVER 2000J/KG DURING THE AFTERNOON SO PUT A SLIGHT CHANCE IN THE GRAPHICS IN CASE CONVECTION BREAKS THROUGH THE CAP. && .LONG TERM /FRIDAY THROUGH MONDAY/... BIG PICTURE HAS THE UPPER RIDGE BREAKING DOWN OVER THE COURSE OF THE WEEKEND. FOR TIMING THIS FAR OUT HAVE TURNED TO THE GFS ENS AND TAKE A COLD FRONT THROUGH THE AREA SLOWLY FRIDAY NIGHT INTO SATURDAY. WILL HAVE TEMPS SLIGHTLY COOLER THAN THURSDAY...BUT STILL WARM. SCATTERED SHOWERS AND THUNDERSTORMS WITH THE FRONT. COOLER FOR THE SECOND HALF OF THE WEEKEND...RETURNING TO NEAR NORMAL WHEN THE HIGH REALLY PUSHES DOWN INTO THE AREA. && .AVIATION /02Z TUESDAY THROUGH SATURDAY/... LOW PRESSURE OVER N CNTRL OH WILL CONTINUE TO MOVE NE THIS EVENING. A FRONT FROM THE LOW REMAINS ALONG THE SOUTH SHORE OF LAKE ERIE AND HAVE BEEN SEEING SHRA/TSRA DEVELOPMENT ALONG THIS FEATURE. WILL INCLUDE A MENTION OF T AT KCLE THE NEXT COUPLE OF HOURS. MAIN LINE OF STORMS IS JUST NOW MOVING INTO WESTERN OH AND WILL MOVE ACROSS THE ENTIRE AREA THIS EVENING. HAVE SEEN A GRADUAL DECREASE IN INTENSITY WITH THESE STORMS AND WILL ONLY INCLUDE A MENTION OF THUNDER AT KFDY AND KMFD WHERE INSTABILITY IS THE BEST. EXPECT CIGS TO DIP TO MVFR ONCE THE STEADIER RAIN ARRIVES AND TO IFR BEHIND THE SURFACE LOW. WILL LIKE SEE IFR CONDITIONS THE SECOND HALF OF THE NIGHT WITH IMPROVING CONDITIONS TUESDAY MORNING. WINDS AT KERI AND KCLE WILL BE VARIABLE THE NEXT FEW HOURS AS THE FRONT LINGERS OVER THE AREA. ELSEWHERE SW FLOW WILL BECOME W TO NW BEHIND THE SURFACE LOW. .OUTLOOK...NON-VFR CONDITIONS POSSIBLE WEDNESDAY WITHIN SHOWERS AND THUNDERSTORMS. THURSDAY NIGHT INTO FRIDAY. NON VFR AGAIN FRIDAY INTO SATURDAY WITH SHOWERS/THUNDERSTORMS. && .MARINE... GENERALLY QUIET CONDITIONS EXPECTED ON THE LAKE THROUGH THE NEXT 5 DAYS. NOT EXPECTING WAVES GREATER THAN 2 FEET THROUGH THE PERIOD. THIS IS ALL DUE TO THE FACT THERE WILL BE NO MAJOR WEATHER SYSTEMS AFFECTING LAKE ERIE DURING THIS TIME PERIOD. ONLY PROBLEMS TO CONTEND WITH IS THE THREAT FOR THUNDERSTORMS LATER THIS EVENING. THERE WILL ALSO BE A CHANCE FOR SHOWERS AND THUNDERSTORMS AT LEAST THROUGH FRIDAY. ONE THING TO KEEP IN MIND IS THE THREAT FOR SEVERE THUNDERSTORMS LATER THIS EVENING ON THE LAKE. MARINERS SHOULD KEEP A CLOSE WATCH TO THE SKY. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...TK NEAR TERM...DJB/TK SHORT TERM...TK LONG TERM...OUDEMAN AVIATION...KUBINA MARINE...LOMBARDY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 448 AM EDT MON APR 30 2012 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-010900- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 448 AM EDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS NORTHERN OHIO AND NORTHWESTERN PENNSYLVANIA THIS AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. A WARM FRONT WILL LIFT NORTHWARD ACROSS NORTHERN OHIO TODAY. AS LOW PRESSURE MOVES ALONG THIS BOUNDARY IT WILL BRING AN INCREASE OF LOW LEVEL MOISTURE. A STRONG PIECE OF JET ENERGY WILL MOVE OVERHEAD LATE THIS AFTERNOON INTO THE EVENING AND INTERACT WITH THE UNSTABLE ATMOSPHERE THAT WILL BE IN PLACE ACROSS NORTHERN OHIO INTO NORTHWEST PENNSYLVANIA. THIS MAY LEAD TO THE DEVELOPMENT OF SEVERE THUNDERSTORMS AFTER 2 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SEVERAL ROUNDS OF THUNDERSTORMS ARE EXPECTED THIS WEEK. IT WILL LIKELY BE UNSTABLE ENOUGH FOR STRONG TO SEVERE THUNDERSTORMS TO OCCUR ON ONE OR MORE OF THESE DAYS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
The Cleveland radar (KCLE), 74 km away, was scanning. The volume nearest the first event began at 01:34 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few tree limbs.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2012Every state in 2012This day in weather historyWarnings in Ohio, April 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 378596.